Pennsylvania, 2003

Damaging Wind in Pennsylvania, June 8, 2003

June 8, 2003 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 8, 5:55 PM EST, 2 hours 1 minute earlier.

Area forecast discussion, Jun 8, 5:55 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
655 PM EDT SUN JUN 8 2003

UPDATED FORECAST TO DROP MENTION OF SEVERE THUNDERSTORM WATCH FOR
OHIO COUNTIES NEAR ZANESVILLE. REST OF SEVERE THUNDERSTORM WATCH
REMAINS IN EFFECT UNTIL 9 PM. ...GIORDANO

.PBZ...
MD...NONE.
OH...SEVERE THUNDERSTORM WATCH TIL 9 PM.
PA...SEVERE THUNDERSTORM WATCH TIL 9 PM.
WV...SEVERE THUNDERSTORM WATCH TIL 9 PM.

LAG
Hazardous weather outlook, Jun 8, 4:03 AM EST, 15 hours 53 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-081200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
503 AM EDT SUN JUN 8 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY THIS EVENING. IF THUNDERSTORMS DO BECOME SEVERE...THE GREATEST
THREAT WILL BE FROM DAMAGING WINDS AND POSSIBLY LARGE HAIL.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jun 8, 5:48 PM EST, 2 hours 8 minutes before
OHZ050-082345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
648 PM EDT SUN JUN 8 2003

...LINE OF THUNDERSTORMS MOVING INTO JEFFERSON COUNTY...

THUNDERSTORMS ARE MOVING INTO WESTERN PORTIONS OF JEFFERSON COUNTY.
THESE STORMS HAVE A HISTORY OF PRODUCING VERY HEAVY RAIN IN A SHORT
AMOUNT OF TIME... ALSO WIND GUSTS IN EXCESS OF 40 MPH CAN BE
EXPECTED. SMALL HAIL IS A POSSIBILITY. IF THESE STORMS INCREASE IN
INTENSITY A WARNING MAY BE ISSUED.
Special weather statement, Jun 8, 5:58 PM EST, 1 hour 58 minutes before
WVZ001>004-012-090000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
658 PM EDT SUN JUN 8 2003

...LINE OF THUNDERSTORMS MOVING INTO THE NORTHERN PANHANDLE OF WEST
   VIRGINIA AND WETZEL COUNTY...

THESE STORMS HAVE A HISTORY OF PRODUCING VERY HEAVY RAIN IN A SHORT
AMOUNT OF TIME... ALSO WIND GUSTS IN EXCESS OF 40 MPH CAN BE
EXPECTED. SMALL HAIL IS A POSSIBILITY. IF THESE STORMS INCREASE IN
INTENSITY A WARNING MAY BE ISSUED.
Special weather statement, Jun 8, 6:09 PM EST, 1 hour 47 minutes before
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021-022-090100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
709 PM EDT SUN JUN 8 2003

SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

IN OHIO...

  COSHOCTON       GUERNSEY        MUSKINGUM       NOBLE
  TUSCARAWAS

SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR THE FOLLOWING COUNTIES...

IN PENNSYLVANIA...

  ALLEGHENY       ARMSTRONG       BEAVER          BUTLER
  CLARION         FAYETTE         FOREST          GREENE
  INDIANA         JEFFERSON       LAWRENCE        MERCER
  VENANGO         WASHINGTON      WESTMORELAND

IN WEST VIRGINIA...

  BROOKE          HANCOCK         MARION          MARSHALL
  MONONGALIA      OHIO            WETZEL

IN OHIO...

  BELMONT         CARROLL         COLUMBIANA      HARRISON
  JEFFERSON       MONROE
Special weather statement, Jun 8, 6:18 PM EST, 1 hour 38 minutes before
PAZ014-020-021-031-090015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
718 PM EDT SUN JUN 8 2003

...STRONG THUNDERSTORMS APPROACHING...

NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS A LINE OF STRONG
THUNDERSTORMS THAT SHOULD MOVE ACROSS ALLEGHENY, BEAVER, BUTLER, AND
GREENE COUNTIES BETWEEN 7:30 AND 8:30 PM.

THESE STORMS MAY PRODUCE WIND GUSTS TO 50 MPH, ALONG WITH
TORRENTIAL DOWNPOURS.  AN INCH OF RAIN COULD FALL IN JUST A SHORT
PERIOD OF TIME, CAUSING FLOODING IN POOR DRAINAGE AND LOW LYING
AREAS.  WHEN THUNDERSTORMS APPROACH, MOVE INDOORS.  REMEMBER,
LIGHTNING KILLS.

REHAK
Local storm report, Jun 8, 6:48 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
748 PM EDT SUN JUN 8 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0733 PM    MOON TOWNSHIP             PA   WIND DAMAGE
06/08/03   ALLEGHENY                      TWO 100 FT TALL PINE TREES
                                          SNAPPED DUE TO WIND.
                                          REPORTED BY TRAINED
                                          OBSERVER

BR
Local storm report, Jun 8, 7:03 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
803 PM EDT SUN JUN 8 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0733 PM    MOON TOWNSHIP             PA   WIND DAMAGE
06/08/03   ALLEGHENY                      TWO 100 FT TALL PINE TREES
                                          SNAPPED DUE TO WIND.
                                          REPORTED BY TRAINED
                                          OBSERVER

0754 PM    SOUTH PARK                PA   WIND DAMAGE
06/08/03   ALLEGHENY                      LARGE TREES BLOWN DOWN.
                                          REPORTED BY TRAINED
                                          OBSERVER

0750 PM    MCMURRAY                  PA   WIND DAMAGE
06/08/03   WASHINGTON                     POWER LINE POLE SNAPPED
                                          OFF BY THUNDERSTORM WINDS.
                                          REPORTED BY TRAINED
                                          OBSERVER

0735 PM    PETERS TOWNSHIP           PA   WIND DAMAGE
06/08/03   WASHINGTON                     LARGE TREES BLOWN DOWN.
                                          REPORTED BY SKYWARN
                                          SPOTTERS

0800 PM    OAKMONT                   PA   WIND DAMAGE
06/08/03   ALLEGHENY                      LARGE TREES BLOWN DOWN.
                                          REPORTED BY SKYWARN
                                          SPOTTERS

0750 PM    ELIZABETH                 PA   WIND DAMAGE
06/08/03   ALLEGHENY                      LARGE TREES BLOWN DOWN
                                          ONTO HOUSES. REPORTED BY
                                          SKYWARN SPOTTERS

BR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
June 8, 7:56 PM EST
Where
Jefferson County, Brookville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
41.167, -79.083

Large trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365355.